Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low sex drive
Jan 13, 2013

About a month ago I started my HIV medication and I'm not as sexually active as I used to be. Does the medication have an effect? How can I improve?

Response from Dr. Fawcett

Thanks for writing. Sexual desire and functioning depend on a variety of complex physical and psychological factors, including age, medications, various illnesses, emotions, etc. It's hard to say why this is happening now, although some antiretrovirals do have documented sexual side effects. Speak with your physician about your concerns. The two of you should be able to collaborate to better identify the potential causes and solutions. Erectile dysfunction drugs are quite common for men but these only address symptoms and not the underlying cause (and only work about 80% of the time).

A decline of sexual activity certainly isn't something that is destined to happen, especially after only a month on meds. I believe you should be able to find a solution.

David



Previous
Concerned about increasing depression
Next
Does drinking Chinese tea (Gunpowder or Green Tea) affect HIV treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement